Hail, Fremont
- When
- August 26, 3:30 PM MST to 3:35 PM MST
- Where
- Fremont County, 2 mi SSW of Florence
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.350, -105.133
5 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 26, 1:40 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SAT AUG 26 2006 .SHORT TERM... (TONIGHT AND SUNDAY) INTERESTING AFTERNOON WITH SEVERE THUNDERSTORM WATCH BOX FOR OUR WESTERN COUNTIES ALONG THE CONTINENTAL DIVIDE...AN AREA WHICH RARELY HAS SEEN A BOX THE LAST 10 YEARS. SEVERE OUT WEST CERTAINLY A THREAT AS STRONG UPPER JET WRAPS AROUND THE SOUTH SIDE OF THE UPPER LOW OVER NRN UTAH. BULK SHEARS OF 50-55 KNOTS WITH CAPES OVER 1000 OVER FROM THE SANGRES WWD WILL SUPPORT ISOLATED LARGE HAIL AND GUSTY WINDS THROUGH AT LEAST EARLY EVENING. AIRMASS OVER THE EASTERN MOUNTAINS AND PLAINS LOOKS TOO STABLE FOR SEVERE...THOUGH AN ISOLATED LOW END SEVERE STORM COULD HOLD TOGETHER ACROSS FREMONT OR TELLER COUNTIES THIS AFTERNOON. WILL STILL SEE A GOOD DEAL OF WEAK CONVECTION ALONG AND EAST OF I-25 HOWEVER...WITH FAIRLY MOIST AIR MASS AND INCREASING SYNOPTIC LIFT. WOULD EXPECT PCPN TO CONTINUE OVERNIGHT AS FAVORABLE DYNAMIC LIFT PERSISTS. CURRENT GRIDS LOOK OK...THOUGH DID DROP THE MENTION OF SEVERE OVER THE I-25 CORRIDOR. SUNDAY...UPPER LOW EJECTS EASTWARD ACROSS NORTHERN COLORADO...WITH PUSH OF DRIER AIR IN THE MID LEVELS OVER MUCH OF SOUTHERN COLORADO PRIOR TO 18Z. LOW LEVEL MOISTURE AND INSTABILITY REMAINS IN PLACE...WITH CAPES OVER 1000 J/KG OVER PARTS OF THE PLAINS. BEST BET FOR STRONG TO SEVERE STORMS WOULD BE FAR EAST AND SOUTHEAST PLAINS...WITH NICE FRONTOGENESIS OVER THE SOUTHEAST CORNER OF THE AREA AFTER 18Z. I-25 CORRIDOR NOT LOOKING QUITE AS FAVORABLE FOR TSRA...AS WLY FLOW DEEPENS...THOUGH IF SYSTEM IS JUST SLIGHTLY SLOWER...SEVERE THREAT WILL SPREAD WESTWARD. WILL KEEP GENERAL TREND OF GRIDS INTACT...AND MAKE FEW CHANGES. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) MAIN CONCERN ARE PCPN CHANCES WITH THE UPPER LOW/TROF FOR SUNDAY NIGHT AND MON. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH RESPECT TO THE POSITION AND STRENGTH OF THE UPR LEVEL SYSTEM SUNDAY NIGHT....SHOWING IT CENTERED OVR WRN NE AND NERN CO EARLY...AND THEN MOVING A LITTLE FARTHER E BY MON MORNING. THIS POSITION ALLOWS FOR STILL GOOD CHANCES OF PCPN...ESPECIALLY OVR SERN CO DURING THE EVENING HOURS...AND THEN TAPERING OFF OR ENDING OVERNIGHT AS THE UPR TROF GETS FARTHER EAST. MON/MON NIGHT THE UPR LOW STALLS OUT OVR NE AND THE TROF EXTENDS BACK OVR CO...WITH THE MODELS INDICATING SOME WEAK SHRTWV ENERGY AND MSTR WRAPPING AROUND THE BACKSIDE OF THE LOW OVR THE FORECAST AREA...WITH NORTHEAST UPSLOPE FLOW ALONG THE SERN MTS. HAVE INCREASED POPS A LITTLE IN THIS AREA. FOR TUE THE UPR TROF CENTER MOVES OF WRN IA/ERN NE...WL STILL HAVE SOME MSTR AND UPSLOPE FLOW TO WORK WITH OVR THE FORECAST AREA...SO WL KEEP GENERALLY ISOLD POPS OVR MAINLY THE MTS AND NEARBY AREAS. TUE NIGHT A SHRTWV RIDGE BUILD OVR THE AREA. THIS RIDGE THEN GETS PUSHED E A LITTLE...TO ERN CO/WRN KS DURING THE DAY WED AS A NEW UPR TROF MOVES OVR THE PAC NW. WED WL PROBABLY BE A FAIRLY DRY DAY AND A LITTLE WARMER. ON THU WE GET INCREASED WRLY FLOW ALOFT OVR THE AREA THAT SHOULD ALSO BE FAIRLY DRY AND WARM. AT THE SAME TIME THAT UPR TROF WL BE MOVING INTO THE WRN HALF OF MT AND WY. AFTER THURSDAY...THERE IS SOME UNCERTAINTY AS TO EXACTLY WHAT WILL HAPPEN. THE GFS TAKES THAT UPR TROF ACRS ND ON FRI...AND SENDS A FRONT INTO SERN CO EARLY IN THE DAY...WHICH BRINGS COOLER TEMPS AND THE LATEST MEX GUIDANCE CAME IN ABOUT 5-10 DEGREES COOLER THAN THE PREVIOUS ONE. THE ECMWF HAS A DIFFERENT SOLUTION WHICH IS TO MOVE THAT SYSTEM MUCH SLOWER...AND IT HAS TO TROF BACK OVR WRN MT AND OVR ID FRI AFTERNOON INSTEAD OF OVR THE DAKOTAS LIKE THE GFS. THUS IT DOES NOT SEND A FRONT THRU SERN CO ON FRI AND THUS TEMPS ARE WARMER. AS A RESULT...WL MAKE FEW IS ANY CHANGES TO FRI AND SAT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT SAT AUG 26 2006 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO LATE THIS MORNING THROUGH TONIGHT. ONE OR TWO THUNDERSTORMS MAY BE SEVERE ACROSS THE SOUTHEASTERN COLORADO PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREAT FOR THUNDERSTORMS WILL BE HAIL UP TO QUARTER SIZE...WIND GUSTS AROUND 55 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSEASONABLY STRONG WEATHER SYSTEM WILL MOVE ACROSS COLORADO ON SUNDAY TRIGGERING SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS ON SUNDAY...WITH THE AREA OF GREATEST THREAT ACROSS ACROSS EL PASO...PUEBLO...FREMONT...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...AND BACA COUNTIES. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK...WITH THUNDERSTORMS REMAINING MOST NUMEROUS ACROSS THE MOUNTAINS. DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM ACROSS TELLER COUNTY...FREMONT COUNTY...THE WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...AND THE INTERSTATE 25 CORRIDOR BETWEEN 11 AM THIS MORNING TO 9 PM THIS EVENING.
The Pueblo radar (KPUX), 84 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
5 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Heavy rain produced widespread street...ditch and arroyo flooding throughout Pueblo West. Also...pea-size hail up to 10 inches deep was noted...causing extensive shredding of foliage. Structure basements were flooded...but no dollar amounts were available at this time.
Severe winds ripped through Pueblo West and mainly the north half of Pueblo causing some flooding and widespread minor damage. Three people suffered minor injuries at the Colorado State Fair when a large tent was upset. There were power outages which affected around 10,000 Pueblo West and Pueblo residents and visitors, some lasting up to two days.
Severe winds caused one aircraft to be tipped on its nose...and another aircraft to be overturned at Pueblo Memorial Airport. Both planes were tethered.
Severe winds caused four inch diameter tree limbs to be snapped off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532434, 5532435, 5532436, 5532437, 5532438, 5532439, 5532440, 5532441, 5532442.